MAUDE Adverse Event Report: STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER-ENDOSCOPY PHOENIX USA; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 402004
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Abdominal Pain (1685); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion requiring cardiac surgery to close the effusion and stabilize the patient occurred during a redo supraventricular tachycardia ablation procedure.As reported, an ablation catheter was used to ablate one area then it was decided to go transseptal and the patient reported abdominal discomfort.The ice catheter was inserted into the right atrium which revealed a large effusion.Ultrasound measured the effusion and a pericardiocentesis was performed and protamine was administered.The perforation was located in the right ventricle which was noted to be very thin as the sutures used to close the perforation were tearing through the tissue.As reported, the physician felt the perforation was caused by a diagnostic catheter reprocessed by stryker.The patient is reported to be recovering well and has since been discharged.Per the stryker sales representative, the customer contact stated it is unknown if ablation catheter, cs catheter or rv catheter caused the effusion.After cardiac surgery to stop the bleed, it was determined the area of the heart had paper thin tissue along with patient history of being on anti-coagulants creating a challenging patient anatomy.There was no other patient injury or medical intervention intervention reported and there was no extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The customer contact stated the device is unable to be returned.As the device was not returned to stryker sustainability solutions, evaluation was unable to be performed.No device information was reported and the customer did not report lot # or serial # information.Therefore, the device history record (dhr) was unable to be verified.As the complaint device was not returned for evaluation, a conclusive root cause could not be determined.Therefore, the reported event is likely attributed to mishandling subsequent to distribution, including shipping and storage conditions or improper manipulation of the device.Stryker procedure(s) support(s) that the device was unlikely to have been released from stryker with the reported failure mode.The instructions for use (ifu) state: do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Do not alter this device.Inspect the packaging and catheter for damage or defects prior to use.Avoid excessive torque, stretching, kinking and/or bending of catheter, as this may interfere with distal tip shaping or cause damage to internal electrode wires.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.Handle catheter with care to avoid improper electrical functioning.Avoid excessive contact of handpiece with fluids, as this could adversely affect the electrical performance of the catheter.Do not insert or withdraw the catheter without straightening the catheter tip.Personnel handling ep catheters should wear protective gloves.Use fluoroscopic guidance during catheter positioning.Storage and handling: prior to use, store reprocessed ep catheters in a cool, dry, dark place.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer (Section G)
STRYKER-ENDOSCOPY PHOENIX USA
10232 s. 51st st.
phoenix AZ 85044
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key21518468
Report Number0002090040-2025-00012
Device Sequence Number18531943
Product Code NLH
UDI-Device Identifier00885825007744
UDI-Public00885825007744
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K012708
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number402004
Device Catalogue Number402004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown